Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Hello.

I've been having to deal with acne for most of my life.

I started having it in elementary school. At first my doctor put me on doxycycline, which helped but not much. When I was in high school, my parents took me to see a dermatologist, which prescribed accutane. I was on that for a year, without any bad side-effects thankfully. It cleared up most of my problem, but I still get breakouts. I am now 22, and I still have acne, especially on my chin. I'm in college now and I'm really getting tired of having to deal with this, so right now I'm desperate to try anything.

So, I started this regime last week (10/14/05).

At first I started out small, cause I had had some bad reactions to BP in the past.

So far, nothing horribly bad has happened. My skin is just really dry and my neck is itchy.

It's helping a bit, but I'm still breaking out, which is to be expected.

Right now I'm using Cetaphil face wash, neutragena on-the-spot, and clean & clear morning glow moisturizer. I am also taking flax seed and zinc (50mg) supplements, and trying to drink as much water as I possibly can. I'm thinking about possibly restricting the sugar in my diet, but at college it's really hard to be picky with food, especially when you're a vegetarian to begin with.

So, we'll see how this works. I'll keep this updated (hopefully).

-Jen

Share this post


Link to post
Share on other sites
Guest james11

Thanks for posting, i'll look out for your progress. I only got bad Acne about 18 months ago and i have got it to a point where it's almost gone. This was done with the help of a Derm, no accutane but i am on an Anti-biotic. I'm 21 now, just don't want this Acne thing to drag on for 10 years. I'm interested to see where your story goes.

Just a question, do you think that Accutane could cause your body to function irregularly after you're done with it (ie poor liver function) and therefore make your body weak and allow the Acne to re-appear?

Share this post


Link to post
Share on other sites

Update.

I've been having some breakouts and major dryness. I just got the BP Gel I ordered, and after the first night of using it, I noticed a few problem pimples had gone down and are just about gone. I have a couple huge zits around my mouth. I'm wondering if has to do with the chapstick I've been using. I stopped using it for awhile, but the bp has made my lips very dry to I started using it again, and there's a breakout around my mouth. Maybe I'll try vitamim E oil instead. I major problem I'm having right now it that my skin has become so sensitive and dry. It stings when I put lotion on, especially on my cheeks and under my eyes (though I never put bp there). My neck is still really itchy as well.

James11: Thank you for your reply. To answer you're question, I never really noticed any changes in my body after using accutane. I had blood tests done, so that should have shown if any liver damage had occured. I have a friend that had about the same problem that I had and took accutane as well. He hasn't had any breakouts for a couple years now (and I'm extremely jealous). So I really don't know. I guess it just depends on the individual.

-Jen

Share this post


Link to post
Share on other sites

Update.

Well, I'm at the end of week three. Things are getting much better. I don't have any major breakouts right now, which I'm really happy about. I still have one on my lip and one next to my nose that are being stubborn and taking a while to go away. Ever since I switched to the cetaphil moisturizer, the dryness has gone away. My neck still gets really itchy, especially at when I wake up in the morning. So yeah, so far I am really happy with the results. This is definately working better than the things I've tried before. I hope things continue to improve.

-Jen

Share this post


Link to post
Share on other sites

Ok, so it's been about two months that I've been using bp.

I still haven't had any bad breakouts, which is great.

But for the past three to four weeks I've been having a bad reaction to the bp.

No matter how small the amout of bp I put on or where I put it, my neck gets terribly itchy, and sometimes

my eyes do too. For example, last night I put a little on my chin, and I woke up this morning and my eyes were itchy and a little swollen.

It's really frustrating, because the bp seems to be working so well, but anytime I put some on, my neck gets so unbearably itchy that it sometimes keeps me up at night.

I've cut down to just using a little at night (with no moisturizer so that it has no chance of spreading), but I still wake up all itchy.

I really don't know what to do now. I just hope that this reaction will eventually lessen.

-Jen

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×